Tuesday, April 8, 2014

Side Effects

Babies….they are everywhere, and sometimes I really wish I wasn’t seeing them. Or pregnant woman. I’ve pretty much been staying off of Face Book due to a whole lot of reasons, (people annoy the crap out of me on there), but seeing all the pictures of people’s babies and toddlers (with the exception of my niece and nephew or a good friend’s son who I know she went through a lot herself to have him), or finding out someone is pregnant for like the 5TH TIME IS REALLY HARD! Or hearing about someone that’s pregnant that really is too young, too irresponsible or I know hates kids and it’s really dang hard not to get mad and pissed off. I’m just being honest, it’s my blog and I can say it.
With everything that we/I’ve been going through, both physically and emotionally to try and have a little person sometimes I really don’t know how much more I can possibly take. A year ago when I got my insulin pump and started trying even harder and being even more anal than I’ve always been about my diet, exercise and blood sugars when we started trying for a baby I thought that was really hard and emotional. As each month wore on and still no pregnancy, the disappointment mounting, but depending on how many really bad high blood sugar days in a row I had I might have actually been slightly relieved.

When I got my CGM in December, yes that has made things easier, but at the same time it did make things harder and feel a little more out of my control and emotionally stressful seeing what my BGs are constantly doing.
Now I’ve started Letrozole, the ovulation medicine and all I can say is holy crap it’s made some days of my life a living hell!!! I started it on March 5th and took it through the 9th, I’m to take it days 3-7 of my cycle. Dr. O wanted me to try this one opposed to clomid  because he said that this one has a higher chance of causing ovulation in someone with my medical history and the chance of side effects would be less likely as well. I thought great, and at first I thought that I was in the clear since nothing happened when I actually was taking it. I think it was probably somewhere about a week or so after finishing my first round that my BGs started to go through the roof, insulin resistance kicked in. If you didn’t read my post about that you can find it here. It was awful and scary. Now that I think we have gotten that straightened out for now at least, I did end up experiencing just about every side effect of this medicine. I got my period on Thursday and Friday is when I got to experience all of the fun that accompanies the Letrozole. I thought that having the insulin resistance was unpleasant, this, I’m really not sure what is worse. This was seriously the period from HELL!!! I’ve had awful ones before, I’ve had the debilitating cramps that keep me from getting out of bed, but this was far worse. I had been having light cramps for a couple of days before but nothing that I couldn’t live with or pop a couple of ibuprofen for and be done with. Thursday night they were steadily getting worse and when I got up Friday morning I got ready for work hoping that they would go away and if not I was hoping to just leave work a little early. Oh, and did I mention yet….wait no I didn’t, that I was also starting to feel slightly nauseous and have hot flashes. I got to work and things were not letting up and on top of it there are only three people in my department to begin with and the other two did not come in. One had already asked for the day off and the other had called in. There was no way I was leaving early.  By mid morning I was full fledged miserable and seriously pissy. I had the worst cramps that I’ve had in years, the heaviest period I’ve had in years if not ever, hot flashes every few minutes, and nausea that I couldn’t figure out if eating a little something would help or not. I would snack on something hoping that it would help and then feel like I was going to totally lose my stomach. I never did actually throw up but multiple times I was sure that I would. I felt dizzy a few times as well so between the hot flashes and getting dizzy I was sure I was having a low, but I never was. That is the only thing to be thankful for during the whole day of hell, that my BGs behaved and I didn’t get high or have any drastic lows. Saturday I felt much better but had an emotional breakdown to hubby. I don't know how many times on Friday I wondered if all this will be worth it.  I really don't know how much more I can take. I don't know if I can really endure another menstrual cycle like this past one if this is what it will be like monthly. I mean it would be great of course  if I don't have to deal with another period.... but that in turn leads me to wonder if all of this is just a glimpse of what's to come.  I've been praying my heart out for an easy, healthy pregnancy for me and a baby. That I won't have to deal with morning sickness and that my BGs will stay in tight range. But who am I kidding, that’s a joke right, that doesn’t happen. Who doesn’t have morning sickness and what diabetic has perfect numbers. I talked to the nurse at Dr. O’s office this morning because I forgot yesterday to take the drug that causes physical hell. I asked about all these unpleasant symptoms and she said that yes, with it being a hormone it’s most likely to occur each month until I’m pregnant. It could lessen some months but not surprising that it was so awful this time. I just about cried when I got off the phone with her. All I can do is pray at this point….I’m at the end of my sanity.


1 comment:

  1. Aww, I'm sorry the medicine is wreaking such havoc. I know exactly how you feel about seeing babies on Facebook. I'm in the same boat, I've been staying off Facebook more and more because baby photos are EVERYWHERE. I take a TON of cute photos of my dog but I don't usually post them because while I think she is cute, if I posted a ton I'm sure people would get sick of them...people with babies don't think that way at all :-P.

    Hang in there! Hope things get better :)